Do lots of people get narcotic overdose, or is it unusual?

From abuse. Narcotic overdose is typically a problem only when the drugs are abused, i.e. Not taken as prescribed. If you are taking drugs prescribed to someone else (or not prescribed at all) or taking more than prescribed, you are running a risk of overdose. The best bet is to take them as prescribed and only if prescribed.
Not usual, why? Getting a narcotic oversdose from a medication that's prescribes by your doctor (pills or injections) isn't common. I does happen sometimes, but the effects are usually limited and managable. If the medications were prescribed for someone else or if the medications aren't used as directed then an overdose could happen. Why do you ask?
Unusual. Narcotic is a meaningless term-it has only a legal significance referring to opioids and/or cocaine. Sedatives and any other controlled meds are not actually narcotics. However, if you are asking about opioids, it is uncommon to od on opiods alone unless some one take a huge increase in a dose or mixes it with other classes of drugs-prescribed or not.
Sadly frequent. Abuse of prescription narcotics such as Oxycontin is a growing problem, and leads to deaths in the uUS every day. Heroin abuse also causes too many deaths. People are at increased risk if they combine narcotics with alcohol or sedative drugs like Xanax (alprazolam) or Valium. If you are taking prescribed narcotics for pain and follow the directions carefully, overdose is highly unlikely.
No. If taken as prescribed by the person opioids are prescribed for there is little risk of overdose.
Yes. Every 14 minute somebody is dead from it in the us mostly fro abuse but also combinationmedications and medical conditions play a role. Life is good so be careful and follow one doctors orders!